Alert archive / West Virginia / Wind Advisories in 2019
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 15, 2019, 2:05 AM EDT for Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Apr 15, 2019, 3:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2019, 2:05 AM EDT (06:05 UTC)
- In effect from
- Apr 15, 2019, 3:00 AM EDT
- Expired
- Apr 15, 2019, 6:24 PM EDT
- In force
- 15 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
066 WWUS71 KPBZ 150605 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 205 AM EDT Mon Apr 15 2019 MDZ001-PAZ074-076-WVZ510>514-151415- /O.NEW.KPBZ.WI.Y.0005.190415T0700Z-190416T0000Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 205 AM EDT Mon Apr 15 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect until 8 PM EDT this evening. * WIND...West 20 to 30 mph with gusts of 45 to 50 mph. * IMPACTS...Strong wind may blow down limbs, trees, and power lines. Scattered power outages are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speed greater than 30 mph, or gusts in excess of 45 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report downed trees by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 15
2 follow-up statements
953 WWUS71 KPBZ 151352 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 952 AM EDT Mon Apr 15 2019 MDZ001-PAZ074-076-WVZ510>514-152200- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-190416T0000Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 952 AM EDT Mon Apr 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WIND...West 20 to 30 mph with gusts of 45 to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speed greater than 30 mph, or gusts in excess of 45 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report downed trees by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
394 WWUS71 KPBZ 152224 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 624 PM EDT Mon Apr 15 2019 MDZ001-PAZ074-076-WVZ510>514-152330- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-190416T0000Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 624 PM EDT Mon Apr 15 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Wind has decreased across the area, therefore the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 12:56 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 15, 12:56 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1256 AM EDT Mon Apr 15 2019 .SYNOPSIS... Rains and some snow showers will accompany the passage of an upper trough today. && .NEAR TERM /THROUGH TODAY/... Sct to nmrs showers of rain and snow can be expected today as a cold core upper trough crosses the region. With upstream 850mb temps measured at -6C on the Sunday eve balloon launches, have forecast a more extensive snow mention; although the warm boundary layer, and ground temps will inhibit any accumulation. Otherwise, wind gusts of 30 to 40 mph can be expected as shallow mixing improves with the tightening pres gradient in the wake of last nights cold front. Gusts to about 50 mph are expected above 2000ft. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... Building high pressure will suppress residual showers by sunset, but diminished wind and cloud cover will contribute to a temperature drop into the 30s, so a little frost should be anticipated fby those who have been gardening early. Rising Midwrn heights, in response to Plains troughing, are progged to support temperature recovery back to, and then above the seasonal averages for the mid week period. Meanwhile rain chances will be shortwave dependant and not problematic given the lack of moisture depth across the northern periphery of the longwave ridge. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... Eastward progress of the aforementioned trough is forecast to develop deep and strong southerly flow over the Upper Ohio by Friday. Pcpn, and timing-dependant-severe chance will thus escalate as that flow develops and strengthens. Encroachment of the upper trough means colder temperature and likely-showers for next weekend. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Mainly MVFR cigs (with a period of IFR N of I 80) and sct showers are expected through Mon as an upper level trough crosses the region. Conditions should improve to VFR Mon eve under building high pressure. A tight pressure gradient and mixing should also result in gusty W wind through around sunset Mon when the pressure gradient relaxes and mixing diminishes. .Outlook... Restriction potential returns with a Tue night/Wed warm front, and with Fri low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 14, 10:35 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1035 PM EDT Sun Apr 14 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-160245- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1035 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 14, 8:27 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 1 SSE BRADLEYTOWN 41.54N 79.86W
04/14/2019 VENANGO PA 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG WHITE RD.
&&
EVENT NUMBER PBZ1902018
RACKLEYLocal storm report, Apr 14, 8:38 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL COOPERSTOWN 41.50N 79.87W
04/14/2019 E0.75 INCH VENANGO PA PUBLIC
0835 PM TSTM WND DMG TOBY 41.08N 79.55W
04/14/2019 CLARION PA FIRE DEPT/RESCUE
TREES AND LINES DOWN.
&&
EVENT NUMBER PBZ1902019
EVENT NUMBER PBZ1902020
RACKLEYLocal storm report, Apr 14, 8:50 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
04/14/2019 LAWRENCE PA FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1902021
RACKLEYLocal storm report, Apr 14, 9:12 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG GUILFORD 40.79N 80.87W
04/14/2019 COLUMBIANA OH 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN.
&&
EVENT NUMBER PBZ1902022
RACKLEYLocal storm report, Apr 14, 9:13 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG LISBON 40.78N 80.77W
04/14/2019 COLUMBIANA OH 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN.
&&
EVENT NUMBER PBZ1902023
RACKLEYSpecial weather statement, Apr 14, 9:38 PM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
938 PM EDT Sun Apr 14 2019
PAZ023-073-150215-
Westmoreland-Indiana-
938 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT INDIANA AND CENTRAL WESTMORELAND COUNTIES...
At 937 PM EDT, a strong thunderstorm was located near Blairsville, or
8 miles southwest of Homer City, moving northeast at 65 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Indiana... Homer City...
Blairsville... Black Lick...
Clymer... West Lebanon...
Chevy Chase Heights... Ernest...
Marion Center... Creekside...
Lucerne Mines... Dixonville...
A Tornado Watch remains in effect until 300 AM EDT for southwestern
and west central Pennsylvania.
LAT...LON 4057 7888 4038 7928 4055 7944 4056 7942
4086 7894 4072 7881
TIME...MOT...LOC 0137Z 234DEG 58KT 4049 7931The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Venango | 30 min |
| Apr 14, 8:15 PM EDT | Special Weather Statement | PBZ | Clarion | 45 min |
| Apr 14, 8:29 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 61 min |
| Apr 14, 9:38 PM EDT | Special Weather Statement | PBZ | Indiana | 37 min |
| Apr 14, 9:44 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 31 min |
| Apr 14, 9:54 PM EDT | Tornado Warning | PBZ | Indiana | 21 min |
| Apr 15, 12:30 PM EDT | River Flood Advisory | PBZ | Allegheny | 19 hr |
| Apr 14, 9:08 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 37 min |
Nearby
Wind Advisories in West Virginia, 2019Wind Advisories in Pennsylvania, 2019Wind Advisories in Maryland, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.